Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 129, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2008, 4:46 PM CDT for Brown County, Pike County, Illinois. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 4:46 PM CDT (21:46 UTC)
- Expired
- Apr 25, 2008, 5:05 PM CDT
- In force
- 19 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 4:54 PM CDT | HAIL 0.75 | 2 S Detroit, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Apr 25, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 252145
SVRLSX
ILC009-149-252230-
/O.NEW.KLSX.SV.W.0129.080425T2146Z-080425T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
EASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 530 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRIGGSVILLE...OR 6 MILES
NORTHEAST OF PITTSFIELD...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN PIKE COUNTY
RURAL EASTERN BROWN COUNTY
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4002 9060 3999 9059 3999 9052 3997 9051
3992 9053 3988 9058 3983 9057 3971 9064
3954 9058 3940 9062 3940 9089 4005 9070
TIME...MOT...LOC 2146Z 232DEG 39KT 3971 9070
$$
MILLER1 follow-up statement
000
WWUS53 KLSX 252205
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
503 PM CDT FRI APR 25 2008
ILC009-149-252213-
/O.CAN.KLSX.SV.W.0129.000000T0000Z-080425T2230Z/
PIKE IL-BROWN IL-
503 PM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWN AND EASTERN PIKE
COUNTIES IN WEST CENTRAL ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 4002 9060 3999 9059 3999 9052 3997 9051
3992 9053 3988 9058 3983 9057 3971 9064
3954 9058 3940 9062 3940 9089 4005 9070
TIME...MOT...LOC 2203Z 232DEG 39KT 3982 9051
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:56 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 25, 2:56 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 256 PM CDT FRI APR 25 2008 .DISCUSSION... COLD FRONT ENTERING WESTERN SECTIONS OF CWA AS OF 19Z WITH THIN LINE OF CONVECTION FIRING ALONG IT. AHEAD OF FRONT TEMPS ARE IN THE 70S TO LOWER 80S...WHILE BEHIND BOUNDARY TEMPS ARE DROPPING INTO THE 40S AND 50S. MAIN FORECAST ISSUE IN THE SHORT TERM IS FRONTAL PASSAGE THROUGH MO THIS EVENING. UPPER LEVEL SHORTWAVE ROUNDED THE TROF THIS MORNING AND IS LIFTING SFC LOW...NOW OVER WEST CENTRAL WI...RAPIDLY TO THE NORTHEAST...WITH BOUNDARY SLIDING EASTWARD ACROSS REGION. NORTHERN PORTIONS OF CWA IN A SVR TSTM WATCH TIL 01Z WITH DAMAGING WINDS AND LARGE HAIL MAIN THREATS. ANOTHER WATCH POSSIBLE SOUTH OF THIS ONE BY FORECAST ISSUANCE TIME. SYSTEM TO EXIT AREA BY LATE TONIGHT...WITH DRY WEATHER FOR THE FIRST HALF OF THE WEEKEND. NEXT SYSTEM TO BEGIN AFFECTING AREA LATE SATURDAY NIGHT AND SUNDAY...AND HAVE BETTER CONFIDENCE WITH CURRENT MODEL SOLUTIONS. SO HAVE CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY ...WITH SILENT 20S FOR SUNDAY NIGHT. HPC GUIDANCE CONTINUES TO BRING IN SIGNIFICANTLY COLDER AIR BEHIND THIS SYSTEM...BUT FEEL IT DOES NOT HAVE BEST HANDLE ON IT...SO WENT CLOSER TO ENSEMBLE MEANS FOR THE PERIOD...WITH HIGHS IN THE MID 50S TO MID 60S SUNDAY THROUGH TUESDAY AND LOWS IN THE MID 30S TO LOW 40S. WILL SEE TEMPS MODERATE EVEN MORE WEDNESDAY THROUGH FRIDAY WITH HIGHS IN THE UPPER 60S TO MID 70S. EXTENDED MODELS TRY TO BRING IN ANOTHER SYSTEM THURSDAY AND FRIDAY...THOUGH ENSEMBLES ARE LESS ROBUST WITH SYSTEM. FOR NOW WENT WITH LOW CHANCE POPS FOR THE PERIOD. BYRD && .AVIATION... FOR THE 18Z TAFS... LOW PRESSURE WAS LOCATED OVER CENTRAL IA LATE THIS MORNING. A TRAILING COLD FRONT EXTENDED FROM THE LOW ACROSS NORTHWEST MO INTO CENTRAL OK. LINE OF CONVECTION WAS LOCATED NEAR THE COLD FRONT ACROSS NORTHWEST MO. FRONT AND CONVECTION WILL MOVE ACROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 25, 4:36 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 PM CDT FRI APR 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 436 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN MISSOURI AND ILLINOIS THIS AFTERNOON AND EVENING. LARGE AND DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AS WELL AS ANOTHER CHANCE THURSDAY THROUGH FRIDAY. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Special weather statement, Apr 25, 12:20 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1220 PM CDT FRI APR 25 2008 ILZ100>102-MOZ063>065-251815- MONROE IL-ST. CLAIR IL-MADISON IL-JEFFERSON MO-ST. LOUIS CITY MO- ST. LOUIS MO- 1220 PM CDT FRI APR 25 2008 AT 1220 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SMALL BAND OF STRONG THUNDERSTORMS EXTENDING FROM JUST WEST OF DE SOTO TO HOUSE SPRINGS TO KIRKWOOD. THESE STORMS WERE MOVING NORTHEAST AT 32 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS HIGH RIDGE...MURPHY...FENTON... SUNSET HILLS...AFFTON...LAKESHIRE...CRESTWOOD...WEBSTER GROVES... SHREWSBURY AND MAPLEWOOD BETWEEN 1220 PM AND 115 PM. GLASS
Local storm report, Apr 25, 3:08 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL MEXICO 39.17N 91.87W
04/25/2008 E0.75 INCH AUDRAIN MO TRAINED SPOTTER
&&
BYRDLocal storm report, Apr 25, 3:14 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MEXICO 39.17N 91.87W
04/25/2008 E0.88 INCH AUDRAIN MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:50 PM CDT | River Flood Warning | LSX | Saint Clair | 7 days |
| Apr 25, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 32 min |
| Apr 25, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 34 min |
| Apr 25, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 30 min |
| Apr 25, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 24 min |
| Apr 25, 6:31 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 44 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 41 min |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.